MAUDE Adverse Event Report: NUVASIVE, INC. COROENT XL; INTERVERTEBRAL FUSION DEVICE WITH INTERGRATED BONE GRAFT, LUMBAR

NUVASIVE, INC. COROENT XL; INTERVERTEBRAL FUSION DEVICE WITH INTERGRATED BONE GRAFT, LUMBAR
Model Number 6980845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Death
Additional Manufacturer Narrative
Product has not returned for evaluation, no device malfunctions have been reported.The cause of the event is not clear.".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels." ".Preoperative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." surgical facility retained the device.
 
Event or Problem Description
Received information stating patient was undergoing a lateral discectomy/fusion procedure.While performing discectomy at the l4-l5 disc space, the iliac vein was lacerated.The patient's hemodynamic status became unstable, was unable to be resuscitated and subsequently expired.There is no allegation of instrument malfunction.

Brand Name
COROENT XL
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTERGRATED BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6574335
Report Number2031966-2017-00051
Device Sequence Number612995
Product Code MAX
UDI-Device Identifier00887517402998
UDI-Public00887517402998
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6980845
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;